My anxiety hasn't calmed down at all. Does this mean the medicine isn't working or should I up the dosage?
Your anxiety will calm down and you can't adjust your dosage without medical advice. Hang in there but being brutally honest they are the worst antidepressant on the market. I'm going through withdrawels from them as they are evil I urge you to change before they really start to get into your system and you can't get off them. Doctors do not inform anyone of this as they don't know themselves. Please do your own reasearch. They ruined my life for six months and now they they are completely destroying it because I'm bed ridden until they are out of me completely.
I agree with Joj,
Ask your doctor for a different drug NOW! Before you are in deeper.
It is a nasty drug and I thank God that I was able to wean off finally after 4 attempts over 20 years.
I agree with both member comments. I appear to be unable to take most the SSRIs also. But Effexor would be the last SNRI I would try due to the discontinuation symptoms. If all the other SNRIs have failed and you do not have much of a choice and plan on staying with it for life, it may work for you. You also should not miss a dose or it can cause you to have withdrawal symptoms. We are not trying to scare you, but make you aware of the possible side effects you may encounter with time.
Be Well :)
Hi, rr! As I recall, when I started Effexor it took about 6 weeks before I really felt the full effects and then it changed my life... for the much better. Starting at 75mg my dose was eventually raised to 200mg/daily and I felt even better. It's a marvelously effective drug and if my diagnosis hadn't changed I'd still be taking it!. As for withdrawals my doctor simply decrease my dosage over a short period of time and I never even felt a twitch.
Make your decision for yourself because while a few people have had tough times millions of users have benefitted greatly. II wish you the best of luck. Wildcat
I take Effexor with 5 mg of Abilify and my anxiety literally disappeared. It has helped me so much. It may just be that you need to add another medication in a small dose.
Actually you are taking an average (relatively small dosage) of Effexor Xr. You should have noticed a difference by now. I would definitely talk to your physician about raising the dosage or adding another medication such as Buspar to augment it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Will upping Effexor XR dosage from 75mg to 150mg show any benefit? And if so how long would it take?
Updated 6 Feb 2011 • 3 answers
Updated 29 Jan 2018 • 3 answers
Updated 11 Jan 2015 • 5 answers
Updated 26 Oct 2018 • 3 answers
Updated 10 Jul 2018 • 1 answer